MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS F LARGE W/SOFT PORT; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS F LARGE W/SOFT PORT; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66020796
Medical Device Problem Codes Device Emits Odor (1425); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Disorders (4543)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It as reported that during therapy using a renasys f device patient stated that odor was coming from his wound, the nurse came out three time a week but the smell is repulsive even thought she changed the dressing.Wound is to the chest and from a biopsy that became infected.It is uncertain if this odor was caused by the renasys, the dressing or the size.Patient's status is unknown and no further information is available.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.All provided information has been reviewed and we have not been able to establish a relationship between the product and reported event, or determine a root cause.Probable root cause of the reported odour may be odour-causing bacteria present in the patient's infected wound.The manufacturing records show no evidence that the product did not meet the specification at the time of manufacture, the reported file is held by the quality release team.A complaint history review found further instances of the reported events.The instructions for use has been reviewed and contains comprehensive instructions on the safe operation and use of the device the associated risk files contain details relating to harm.However, the clinical review has not established a causal link.Additional risk management review is not required.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.An odor in the device would not be likely to cause or contribute to a death or serious injury.Event may require use of a backup device to continue therapy.This event did not lead to a death or serious injury, nor would it be likely to cause or contribute to a death or serious injury if it were to recur.This event is considered not reportable pursuant to 21 cfr §803.

Brand Name
RENASYS F LARGE W/SOFT PORT
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12442622
Report Number8043484-2021-01738
Device Sequence Number17347224
Product Code OMP
UDI-Device Identifier00040565127187
UDI-Public00040565127187
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model Number66020796
Device Catalogue Number66020796
Device Lot Number50902882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer10/26/2021
10/26/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/27/2021
08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age68 YR
Patient SexMale